Schizophrenia.com

Any older person at this forum?

Hi again; i m just curious about older persons at this forum.this is important for me because older ap users give younger people hope about their future.is any older person(probably +60) at this forum.if it is since when they are using ap.have they got any health problem regarding ap usage.?

1 Like

I’ve been using ap’s since 1972 and I’m 70 years old now. Early in the treatment I had neck stiffness as a side effect but I haven’t had any health problems since then from the Navane I’ve been on (a low dose of a typical ap.)

5 Likes

Thats great news mr. Twang.i was really fear from tardive dysknesia and diabetes regarding this ap usage.have you got any problem with diabetes

1 Like

No, I’m pretty sure the older ap’s didn’t have the diabetes side effect

2 Likes

Well I’m only 55 but I thought I would chime in here anyway. I’ve been on medication since 1981 with no discernible health problems except a bad back from unloading trucks when I was in my thirties. Oh yeah, I forgot to say, my diagnosis is paranoid schizophrenia. Well, actually I had high cholesterol for years and I was on a drug for it for about 10 years but at my last doctors appointment just last week my doctor said my cholesterol is lowered and she took me off the anti-cholestrol drug. I don’t think the AP medication was directly responsible for my high cholesterol. But a common side-effect of some AP’s is weight gain and that might have made my cholesterol high. But this might be good news for you: I gained weight but then I lost 65 lbs. while on AP’s. So to sum it up: medication is not directly affecting my health and it it’s possible to lose weight on AP’s.

2 Likes

I’m 51 and been on meds since I was about Nine years old.

All I can say is that one has to be very careful when it comes to these meds.

Being on the right med at the right dose is important.

These meds can cause a whole bunch of health issues if one is not careful.

The good they do usually outweighs the harm they can cause - it’s a balancing act.

3 Likes